Alert archive / Oklahoma / Tornado Warnings in 2018
Tornado Warning 22, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 29, 2018, 7:24 PM CDT for Woods County, Oklahoma. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2018, 7:24 PM CDT (00:24 UTC)
- Expired
- May 29, 2018, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Woods County, OK
The radar
The Vance AFB radar (KVNX), 65 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:31 PM CDT | TORNADO | 3 Sse Waynoka, OK | BRIEF TORNADO TOUCHDOWN. |
| May 29, 7:39 PM CDT | HAIL 1.26 | 1 N Waynoka, OK | |
| May 29, 7:49 PM CDT | HAIL 2.5 | 7 Ese Waynoka, OK | |
| May 29, 7:55 PM CDT | HAIL 1.75 | 10 Ese Waynoka, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:19 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
008
WFUS54 KOUN 300024
TOROUN
OKC151-300100-
/O.NEW.KOUN.TO.W.0022.180530T0024Z-180530T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
724 PM CDT TUE MAY 29 2018
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Woods County in northwestern Oklahoma...
* Until 800 PM CDT
* At 723 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Waynoka, moving east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Waynoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3657 9895 3667 9890 3665 9865 3645 9870
TIME...MOT...LOC 0023Z 290DEG 11KT 3660 9887
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
301 follow-up statement
434
WWUS54 KOUN 300053
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
753 PM CDT TUE MAY 29 2018
OKC151-300103-
/O.EXP.KOUN.TO.W.0022.000000T0000Z-180530T0100Z/
Woods OK-
753 PM CDT TUE MAY 29 2018
...THE TORNADO WARNING FOR SOUTHEASTERN WOODS COUNTY WILL EXPIRE AT
800 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 3657 9895 3667 9890 3665 9865 3645 9870
TIME...MOT...LOC 0053Z 285DEG 12KT 3658 9875
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 29, 6:32 PM CDT, 52 minutes earlier.
Area forecast discussion, May 29, 6:32 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 PM CDT Tue May 29 2018 .DISCUSSION... && .AVIATION... Severe thunderstorms are expected to affect west central and northern Oklahoma until early Wednesday morning. Large hail early this evening then strong winds are possible as the individual storms become a larger complex on their way east. Apart from thunderstorms and during the day Wednesday, VFR conditions and moderate southeast winds are expected. && .PREV DISCUSSION... /issued 235 PM CDT Tue May 29 2018/ DISCUSSION... Expect storms to develop within the next couple of hours across northwest Oklahoma with the potential of isolated to scattered storms south along the dryline. We will likely see some severe storms late this afternoon and this evening. Storms in northwest Oklahoma and southwest Kansas are expected to evolve into a storm complex that will move east and southeast toward north central and central Oklahoma. The latest hazardous weather outlook has our current thinking on this evolution and expected types of severe weather. Have likely POPs associated with this complex overnight. Storms will likely be east of our area by 12z. We may see another complex is expected to move across northern Oklahoma on Wednesday evening. Otherwise, hot temperatures are expected through much of the week with not-quite-as-hot temperatures expected by this weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 93 74 98 / 40 10 10 0 Hobart OK 70 98 73 105 / 20 0 10 0 Wichita Falls TX 74 100 77 104 / 10 0 0 0 Gage OK 65 90 66 98 / 50 0 30 10 Ponca City OK 68 91 71 93 / 70 10 70 20 Durant OK 72 93 74 95 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/09/09
Hazardous weather outlook, May 29, 5:52 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 552 PM CDT Tue May 29 2018 OKZ004>048-050>052-TXZ083>090-301100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 552 PM CDT Tue May 29 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a enhanced risk of severe thunderstorms tonight. .Location... The enhanced risk is northwest of a line from Blackwell to Kingfisher to Fort Cobb to Erick. South and east of the enhanced risk area, there is a slight risk of severe thunderstorms to Tulsa, McAlester, Sulphur, Walters, and Altus. There is a marginal risk of severe thunderstorms for the rest of Oklahoma and adjacent parts of northern Texas. .Timing... The most likely time for severe storms is until 3 am Wednesday. .Impacts... Hail to the size of baseballs and damaging wind gusts up to 80 mph are the primary hazards. There is a low potential for tornadoes, mainly with isolated storms in the early evening in northwestern Oklahoma. There is a slight risk for excessive rainfall which would cause flash flooding in northern, central, and southeastern Oklahoma. .Discussion... Scattered storms will move east of a dry line across western Oklahoma this evening. The most likely area for further thunderstorm development will be in northwestern Oklahoma, although isolated thunderstorms may form farther south toward southwestern Oklahoma. Through the evening, storms in northwestern Oklahoma and southwestern Kansas are expected to evolve into a storm complex that will spread east and southeast through the enhanced risk and slight risk areas until early Wednesday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations through early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms will remain possible over central, eastern, and southeastern Oklahoma through Wednesday morning. Scattered thunderstorms may then develop across northern Oklahoma Wednesday night through early Thursday morning. .Heat... Excessively hot conditions are expected across the western half of Oklahoma and adjacent parts of northern Texas in the second half of the week. Daytime temperatures will range 15 to 25 degrees above normal late-Spring values. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 29, 6:16 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 9 WNW CAMP HOUSTON 36.88N 99.26W
05/29/2018 E1.00 INCH WOODS OK TRAINED SPOTTER
&&
MBSLocal storm report, May 29, 6:22 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL 4 N FREEDOM 36.82N 99.11W
05/29/2018 E2.50 INCH WOODS OK STORM CHASER
&&
DWLocal storm report, May 29, 6:37 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL CAMP HOUSTON 36.82N 99.12W
05/29/2018 E1.75 INCH WOODS OK PUBLIC
&&
DWLocal storm report, May 29, 6:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 8 W BUFFALO 36.83N 99.77W
05/29/2018 E1.00 INCH HARPER OK TRAINED SPOTTER
&&
DWLocal storm report, May 29, 6:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
05/29/2018 M64 MPH WOODWARD OK MESONET
&&
DWLocal storm report, May 29, 7:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
05/29/2018 M61 MPH WOODWARD OK MESONET
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 48 min |
| May 29, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 47 min |
| May 29, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 39 min |
| May 29, 7:57 PM CDT | Tornado Warning | OUN | Beckham, Greer | 37 min |
| May 29, 8:01 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| May 29, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 45 min |
| May 29, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 39 min |
| May 29, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 51 min |
| May 29, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| May 29, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Kiowa, Roger Mills, Washita | 51 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 49 min |
| May 29, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 39 min |
| May 29, 9:09 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| May 29, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 49 min |
| May 29, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 49 min |
| May 29, 9:37 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 38 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 49 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 49 min |
| May 29, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 47 min |
| May 29, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 15 min |
| May 29, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| May 29, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 42 min |
| May 29, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 45 min |
| May 29, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 45 min |
| May 29, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 45 min |
| May 29, 11:18 PM CDT | Special Weather Statement | OUN | Payne | 42 min |
| May 29, 11:23 PM CDT | Areal Flood Advisory | OUN | Garfield | 67 min |
| May 29, 11:29 PM CDT | Special Weather Statement | OUN | Noble | 46 min |
| May 29, 11:34 PM CDT | Special Weather Statement | OUN | Lincoln | 41 min |
| May 29, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 38 min |
| May 29, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 48 min |
| May 29, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 51 min |
| May 30, 12:00 AM CDT | Special Weather Statement | OUN | Logan | 30 min |
| May 30, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 37 min |
| May 30, 12:12 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 33 min |
| May 30, 12:29 AM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| May 30, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Murray, Stephens | 42 min |
| May 30, 12:49 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| May 30, 1:04 AM CDT | Special Weather Statement | OUN | Grady | 41 min |
| May 30, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 52 min |
| May 30, 1:16 AM CDT | Special Weather Statement | OUN | Stephens | 44 min |
| May 30, 1:45 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 45 min |
| May 30, 1:58 AM CDT | Special Weather Statement | OUN | Carter | 47 min |
| May 30, 2:12 AM CDT | Special Weather Statement | OUN | McClain | 33 min |
| May 30, 2:35 AM CDT | Special Weather Statement | OUN | Bryan, Marshall | 55 min |
| May 30, 3:55 AM CDT | Special Weather Statement | OUN | Bryan | 35 min |
| May 30, 3:59 AM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| May 30, 4:32 AM CDT | Special Weather Statement | OUN | Johnston, Murray | 43 min |
| May 30, 4:55 AM CDT | Special Weather Statement | OUN | Murray | 50 min |
| May 30, 5:15 AM CDT | Special Weather Statement | OUN | Johnston | 60 min |
| May 30, 5:57 AM CDT | Special Weather Statement | OUN | Bryan | 48 min |
| May 30, 6:16 AM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| May 30, 6:18 AM CDT | Special Weather Statement | OUN | Johnston | 42 min |
| May 30, 6:30 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston | 45 min |
| May 30, 6:44 AM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| May 30, 7:14 AM CDT | Special Weather Statement | OUN | Bryan | 31 min |
| May 30, 2:40 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 10 hr |
| May 30, 4:12 PM CDT | Heat Advisory | OUN | Cotton, Harmon, Jackson, Tillman | 29 hr |
Nearby
Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.